Previous Articles    

A SPARSE GRID STOCHASTIC COLLOCATION AND FINITE VOLUME ELEMENT METHOD FOR CONSTRAINED OPTIMAL CONTROL PROBLEM GOVERNED BY RANDOM ELLIPTIC EQUATIONS

Liang Ge1, Tongjun Sun2   

  1. 1. School of Mathematical Sciences, University of Jinan, Jinan, Shandong 250022, China;
    2. School of Mathematics, Shandong University, Jinan, Shandong 250100, China
  • Received:2016-06-27 Revised:2016-11-08 Online:2018-03-15 Published:2018-03-15
  • Supported by:

    The work is partly supported by the Natural Science Foundation of China (Grant No.11271231,11301300,61572297),by the Shandong Province Outstanding Young Scientists Research Award Fund Project (Grant No.BS2013DX010),by the Natural Science Foundation of Shandong Province,China (Grant No.ZR2014FM003),and by the Shandong Academy of Sciences Youth Fund Project (Grant No.2013QN007).

Liang Ge, Tongjun Sun. A SPARSE GRID STOCHASTIC COLLOCATION AND FINITE VOLUME ELEMENT METHOD FOR CONSTRAINED OPTIMAL CONTROL PROBLEM GOVERNED BY RANDOM ELLIPTIC EQUATIONS[J]. Journal of Computational Mathematics, 2018, 36(2): 310-330.

In this paper, a hybird approximation scheme for an optimal control problem governed by an elliptic equation with random field in its coefficients is considered. The random coefficients are smooth in the physical space and depend on a large number of random variables in the probability space. The necessary and sufficient optimality conditions for the optimal control problem are obtained. The scheme is established to approximate the optimality system through the discretization by using finite volume element method for the spatial space and a sparse grid stochastic collocation method based on the Smolyak approximation for the probability space, respectively. This scheme naturally leads to the discrete solutions of an uncoupled deterministic problem. The existence and uniqueness of the discrete solutions are proved. A priori error estimates are derived for the state, the co-state and the control variables. Numerical examples are presented to illustrate our theoretical results.

CLC Number: 

[1] R. Adams, Sobolev Spaces, Academic, New York, 1975.

[2] I. Babuska, P. Chatzipantelidis, On solving elliptic stochastic partial differential equations, Comput. Methods Appl. Mech. Engrg., 191(2002), 4093-4122.

[3] I. Babuska, K. Liu and R. Tempone, Solving stochastic partial differential equations based on the experimental data, Math. Models Methods Appl. Sci., 13:3(2003), 415-444.

[4] I. Babuska, F. Nobile and R. Tempone, A stochastic collocation method for elliptic partial differential equations with random input data, SIAM J. Numer. Anal., 45:3(2007), 1005-1034.

[5] I. Babuska, F. Nobile and R. Tempone, A stochastic collocation method for elliptic partial differential equations with random input data, SIAM Rev., 52:2(2010), 317-355.

[6] I. Babuska, R. Tempone and G.E. Zouraris, Galerkin finite element approximations of stochastic elliptic partial differential equations, SIAM J. Numer. Anal., 42:2(2004), 800-825.

[7] V. Barthelmann, E. Novak and K. Ritter, High dimensional polynomial interpolation on sparse grids, Adv. Comput. Math., 12(2000), 273-288.

[8] C.W. Clenshaw, A.R. Curtis, A method for numerical integration on an automatic computer, Numer. Math., 2(1960), 197-205.

[9] I. Doltsinis, Inelastic deformation processes with random parametersmethods of analysis and design, Comput. Methods Appl. Mech. Engrg., 192(2003), 2405-2423.

[10] R.E. Ewing, T. Lin and Y.P. Lin, On the accuracy of the finite volume element method based on piecewise linear polynomials, SIAM J. Numer. Anal., 39(2002), 1865-1888.

[11] R. Ghanem, P.D. Spanos, Stochastic Finite Elements:A Spectral Approach, Springer-Verlag, Berlin, 1991.

[12] R. Glowinski, J.L. Lions, Exact and Approximate Controllability for Distributed Parameter Systems, Cambridge University Press, Cambridge, 1996.

[13] L.S. Hou, J. Lee and H. Manouzi, Finite element approximations of stochastic optimal control problems constrained by stochastic elliptic PDEs, J. Math. Anal. Appl., 384(2011), 87-103.

[14] M. Kleiber, T.D. Hien, The Stochastic Finite Element Method, John Wiley, Chichester, 1992.

[15] H.C. Lee, J. Lee, A stochastic Galerkin method for stochastic control problems, Commum. Comput. Phys., 14:1(2013), 77-106.

[16] R.H. Li, Z.Y. Chen and W. Wei, Generalized Difference Memthods for Differential Equations:Numerical Analysis of Finite Volume Methods, Marcel Dekker, New York, 2000.

[17] J.L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, SpringerVerlag, Berlin, 1971.

[18] W.B. Liu, D. Tiba, Error estimates for the finite element approximation of a class of nonlinear optimal control problems, J. Numer. Func. Optim., 22(2001), 953-972.

[19] W.B. Liu, N.N. Yan, A posteriori error estimates for convex boundary control problems, SIAM Numer. Anal., 39(2001), 73-99.

[20] W.B. Liu, N.N. Yan, Adaptive Finite Element Methods for Optimal Control Governed by PDEs, Series in Information and Computational Science 41, Science Press, Beijing, 2008.

[21] W.B. Liu, D.P. Yang, L. Yuan and C.Q. Ma, Finite elemnet approximation of an optimal control problem with integral state constraint, SIAM J. Numer. Anal., 48:3(2010), 1163-1185.

[22] X. Luo, Y. Chen and Y. Huang, Some error estimates of finite volume element method for elliptic optimal control problems, Int. J. Numer. Anal. Mod., 10:3(2013), 697-711.

[23] X. Luo, Y. Chen and Y. Huang, A priori error analysis of finite volume element method for hyperbolic optimal control problems, Sci. China Math., 56:5(2013), 901-914.

[24] U. Mosco, Approximation of solution of some variational inequalities, Ann. Sculoa Normale Sup., 21:3(1967), 373-394.

[25] F. Nobile, R. Tempone, Analysis and implementation issues for the numerical approximation of parabolic equations with random coefficients, Int. J. Numer. Meth. Engng., 80(2009), 979-1006.

[26] F. Nobile, R. Tempone and C.G. Webster, A sparse grid stochastic collocation method for partial differential equations with random input data, SIAM J. Numer. Anal., 46:5(2008), 2309-2345.

[27] F. Nobile, R. Tempone and C.G. Webster, An anisotropic sparse grid stochastic collocation method for partial differential equations with random input data, SIAM J. Numer. Anal., 46:5(2008), 2411-2442.

[28] M. Papadrakakis, V. Papadopoulos, Robust and efficient methods for stochastic finite element analysis using Monte Carlo simulation, Comput. Methods Appl. Mech. Engrg., 134(1996), 325-340.

[29] B. Øksendal, Stochastic Differential Equations, An Introducation with Application, 5th ed., Spring-Verlag, Berlin, 1998.

[30] W.F. Shen, L. Ge and D.P. Yang, Finite element methods for optimal control problems governed by linear quasi-parabolic integer-differential equations, Int. J. Numer. Anal. Mod., 10:3(2013), 536-550.

[31] W.F. Shen, T.J. Sun, B.X. Gong and W.B. Liu, Stochastic Galerkin method for constrained optimal control problem governed by an elliptic integro-differential PDE with stochastic coefficients, Int. J. Numer.Anal. Mod., 12:4(2015), 593-616.

[32] T.J. Sun, Discontinuous Galerkin finite element method with interior penalties for convection diffusion optimal control problem, Int. J. Numer. Anal. Mod., 7:1(2010), 87-107.

[33] T.J. Sun, L. Ge and W.B. Liu, Equivalent a posteriori error estimates for a constrained optimal control problem governed by parabolic equations, Int. J. Numer. Anal. Mod., 10:1(2013), 1-23.

[34] T.J. Sun, W.F. Shen, B.X. Gong and W.B. Liu, A priori error estimate of stochastic Galerkin method for optimal control problem governed by stochastic elliptic PDE with constrained control, J. Sci. Copmut., 67:2(2016), 405-431.

[35] F. Tröltzsch, Optimal Control of Partial Differential Equations:Theory, Methods, and Applications, American Mathematical Society, Providence, Rhode Island, 2010.

[36] G. W. Wasilkowski, H. Wozniakowski, Explicit cost bounds of algorithms for multivariate tensor product problems, J. Complexity, 11(1995), 1-56.

[37] N. Wiener, The homogeneous chaos, Amer. J. Math., 60(1938), 897-936.

[38] D. Xiu, J.S. Hesthaven, High-order collocation methods for differential equations with random inputs, SIAM J. Sci. Comput., 27:3(2005), 1118-1139.
[1] Ram Manohar, Rajen Kumar Sinha. ELLIPTIC RECONSTRUCTION AND A POSTERIORI ERROR ESTIMATES FOR FULLY DISCRETE SEMILINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2022, 40(2): 147-176.
[2] Wanfang Shen, Liang Ge. ON EFFECTIVE STOCHASTIC GALERKIN FINITE ELEMENT METHOD FOR STOCHASTIC OPTIMAL CONTROL GOVERNED BY INTEGRAL-DIFFERENTIAL EQUATIONS WITH RANDOM COEFFICIENTS [J]. Journal of Computational Mathematics, 2018, 36(2): 183-201.
[3] Hongfei Fu, Hongxing Rui. A PRIORI ERROR ESTIMATES FOR LEAST-SQUARES MIXED FINITE ELEMENT APPROXIMATION OF ELLIPTIC OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2015, 33(2): 113-127.
[4] Tianliang Hou, Yanping Chen. MIXED DISCONTINUOUS GALERKIN TIME-STEPPING METHOD FOR LINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2015, 33(2): 158-178.
[5] C. Brennecke, A. Linke, C. Merdon, J. Schöberl. OPTIMAL AND PRESSURE-INDEPENDENT L2 VELOCITY ERROR ESTIMATES FOR A MODIFIED CROUZEIX-RAVIART STOKES ELEMENT WITH BDM RECONSTRUCTIONS [J]. Journal of Computational Mathematics, 2015, 33(2): 191-208.
[6] Zhiguang Xiong, Yanping Chen. A TRIANGULAR FINITE VOLUME ELEMENT METHOD FOR A SEMILINEAR ELLIPTIC EQUATION [J]. Journal of Computational Mathematics, 2014, 32(2): 152-168.
[7] Guannan Zhang, Max Gunzburger, Weidong Zhao. A SPARSE-GRID METHOD FOR MULTI-DIMENSIONAL BACKWARD STOCHASTIC DIFFERENTIAL EQUATIONS [J]. Journal of Computational Mathematics, 2013, 31(3): 221-248.
[8] Yanzhen Chang, Danping Yang. A POSTERIORI ERROR ESTIMATE OF FINITE ELEMENT METHOD FOR THE OPTIMAL CONTROL WITH THE STATIONARY BÉNARD PROBLEM [J]. Journal of Computational Mathematics, 2013, 31(1): 68-87.
[9] Hongfei Fu, Hongxing Rui, Hui Guo. A CHARACTERISTIC FINITE ELEMENT METHOD FOR CONSTRAINED CONVECTION-DIFFUSION-REACTION OPTIMAL CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2013, 31(1): 88-106.
[10] Michael Hinze, Morten Vierling. OPTIMAL CONTROL OF THE LAPLACE{BELTRAMI OPERATOR ON COMPACT SURFACES: CONCEPT AND NUMERICAL TREATMENT [J]. Journal of Computational Mathematics, 2012, 30(4): 392-403.
[11] Mingkang Ni, Limeng Wu. STEP-LIKE CONTRAST STRUCTURE OF SINGULARLY PERTURBED OPTIMAL CONTROL PROBLEM [J]. Journal of Computational Mathematics, 2012, 30(1): 2-13.
[12] Klaus Deckelnick, Michael Hinze. VARIATIONAL DISCRETIZATION OF PARABOLIC CONTROL PROBLEMS IN THE PRESENCE OF POINTWISE STATE CONSTRAINTS [J]. Journal of Computational Mathematics, 2011, 29(1): 1-15.
[13] Tang Liu, Ningning Yan and Shuhua Zhang. RICHARDSON EXTRAPOLATION AND DEFECT CORRECTION OF FINITE ELEMENT
METHODS FOR OPTIMAL CONTROL PROBLEMS
[J]. Journal of Computational Mathematics, 2010, 28(1): 55-71.
[14] Lei Yuan, Danping Yang. A POSTERIORI ERROR ESTIMATE OF OPTIMAL CONTROL PROBLEM OF PDE WITH INTEGRAL CONSTRAINT FOR STATE [J]. Journal of Computational Mathematics, 2009, 27(4): 525-542.
[15] Yanping Chen, Yao Fu, Huanwen Liu, Yongquan Dai and Huayi Wei. RECOVERY A POSTERIORI ERROR ESTIMATES FOR GENERAL CONVEX ELLIPTIC OPTIMAL CONTROL PROBLEMS SUBJECT TO POINTWISE CONTROL ONSTRAINTS [J]. Journal of Computational Mathematics, 2009, 27(4): 543-560.
Viewed
Full text


Abstract